MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 ARTIFICIAL URINARY SPHINCTER; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400161
Medical Device Problem Codes Disconnection (1171); Fluid/Blood Leak (1250); Mechanical Problem (1384); Nonstandard Device (1420); Decrease in Pressure (1490)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 12/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient with an artificial urinary sphincter (aus) experienced recurrent incontinence and presented with a nonfunctioning device.During a revision surgery, the physician stated that the presentation was consistent with insufficient cuff coaptation.Fluid loss was identified at the cuff but was attributed to a connection issue at the junction between the cuff and the tubing.The pump was confirmed to deliver inconsistent pressure, exhibited intermittent operation, and dimpling of the pump housing was observed despite proper setup and handling.The physician suspected that the pump nonfunctioning was due to material fatigue of the pump housing associated with the observed dimpling.The balloon was noted to be unable to maintain appropriate system pressure, with inflation and deflation issues, and appeared partially deflated.The physician stated that a slow leak of the balloon could not be excluded.The device was explanted and replaced.There were no further patient complic ations.
 
Additional Manufacturer Narrative
Model number/catalog number: 72400098.Serial number: n/a.Batch/lot number: 1100564838.Model/catalog description: control pump fgs unique identifier (udi) # : (b)(4).Model number/catalog number: 72400024.Serial number: n/a.Batch/lot number: 1100446018.Model/catalog description: balloon fgs 61-70 cm unique identifier (udi) # : (b)(4).The device is not available for analysis; therefore, no physical analysis of the product could be performed.Mechanical issue, fluid leak, disconnection, decrease in pressure and urinary incontinence are acknowledged within the dfu and are not related to off-label use or failure to follow instructions.The reported patient symptom of urinary incontinence is a known risk associated with this device type and indicated as such in the instructions for use.Based on the information available the cause that contributed to the reported event cannot be established.The conclusion codes of cause not established and known inherent risk of device were assigned to this investigation.
 
Event or Problem Description
It was reported that the patient with an artificial urinary sphincter (aus) experienced recurrent incontinence and presented with a nonfunctioning device.During a revision surgery, the physician stated that the presentation was consistent with insufficient cuff coaptation.Fluid loss was identified at the cuff but was attributed to a connection issue at the junction between the cuff and the tubing.The pump was confirmed to deliver inconsistent pressure, exhibited intermittent operation, and dimpling of the pump housing was observed despite proper setup and handling.The physician suspected that the pump nonfunctioning was due to material fatigue of the pump housing associated with the observed dimpling.The balloon was noted to be unable to maintain appropriate system pressure, with inflation and deflation issues, and appeared partially deflated.The physician stated that a slow leak of the balloon could not be excluded.The device was explanted and replaced.There were no further patient complications.
 
Additional Manufacturer Narrative
Model number/catalog number: 72400098.Serial number: n/a.Batch/lot number: 1100564838.Model/catalog description: control pump fgs.Unique identifier (udi) # : (b)(4).Model number/catalog number: 72400024.Serial number: n/a.Batch/lot number: 1100446018.Model/catalog description: balloon fgs 61-70 cm.Unique identifier (udi) # : (b)(4).Correction to field b1: adverse event/product problem.Upon receipt at the quality assurance laboratory, the returned components underwent evaluation.The cuff passed visual inspection with no damage or abnormalities noted and passed leakage testing.The tubing was worn to the filament.The pump passed leakage testing; however, not passed the resistor flow rate testing with an output volume reading of 0 ml per minute, below the specification range of 0.40 ml per minute to 0.90 ml per minute.The balloon was identified to be non-spherical, with a hole and a tear consistent with fatigue, resulting in leakage.With a hole and a tear consistent with fatigue, resulting in leakage.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.A review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.A risk review was completed and confirmed that the event of connector-disconnection, cuff-fluid leak, device-mechanical issue, incontinence, urinary, device out of specification/malfunction, pump-malfunction and balloon-decrease in pressure, balloon-fluid leak, balloon-mechanical issue were defined in the product risk documentation.This event type has been accounted for during analysis to support acceptable risk benefit for the product.Based on the information available and the analysis results, the pump mechanical issue was most likely related to a control pump not passing during resistor flow rate testing, with an output volume reading of 0 ml per minute, which is below specification.The balloon was also identified to have a leak due to fatigue, which would contribute to the overall device nonfunctioning.A conclusion code of cause traced to component failure was assigned to this investigation.

Brand Name
AMS 800 ARTIFICIAL URINARY SPHINCTER
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key24689099
Report Number2124215-2026-16321
Device Sequence Number9977286
Product Code EZY
Combination Product (Y/N)N
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number72400161
Device Catalogue Number72400161
Device Lot Number1100164280
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Supplement Date Received by Manufacturer04/29/2026
Initial Report FDA Received Date03/25/2026
Supplement Report FDA Received Date05/27/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/27/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown